It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sjögren's Syndrome Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 02-23-2012, 08:29 AM   #1
Newbie
(female)
 
Join Date: Feb 2012
Location: Kansas
Posts: 2
lifecyclist HB User
Hydroxychloroquine S/E flushing skin?

Based on my list of of symptoms, a rheumatologist believes I have Sjogren's and possibly a lupus antibody, although all my blood work is negative. I started on hydroxychloroquine about 2 weeks ago. Since then I have experienced intestinal upset, itchy torso, thirst, anxiety and disturbed sleep with strange dreams. I was tempted to bail on this med, but my rheumy urged not to and reduced my dose from 400 mg to 200 mg daily. One new symptom that concerns me, because I don't find it in S/E listings, is flushing around my knees after showering and flushing of my hands, both sides, in various situations, such as with a temperature change, anxiety, possibly florescent light and/or sun exposure... I do have some intermittent hand pain with this, but not exactly in the joints. It's along the bones between the joints, maybe bone, maybe muscle or soft tissue. It's hard to tell. Maybe it's pain radiating from the joints, which are not stiff in the morning. The Rheumy doesn't believe I have RA. I've read RA can cause palm-side redness.

So, my main question, can hydroxychloroquine be causing flushing of the top of my hands as well as palm side (and my inner knees)? Or, is this just Sjogren's/autoimmunity?

Thanks!

 
Reply With Quote
The Following User Says Thank You to lifecyclist For This Useful Post:
Knot (02-26-2012)
Old 02-26-2012, 09:51 AM   #2
Junior Member
(female)
 
Join Date: Feb 2012
Location: Cold Lake
Posts: 41
Knot HB User
Re: Hydroxychloroquine S/E flushing skin?

Have you talked to your Rheumy about Urticaria? I get flushing as well. Mine started in may after I had been on penicillin for a abscessed tooth. It began on the palms of my hands, then spread to the tops. I also got it after a shower, but all over my body. It looked like a bad sunburn. It is also brought on by cold, wind, and pressure. In the beginning I had extreme anxiety and some very disturbing dreams. The anxiety was so bad and my heart rate was so high I ended up in Emerg several times. I was referred to a Dermatologist who diagnosed Urticaria. He put me on 40mg of Reacine a day and that seems to control it (the rash) but it still breaks out when the conditions are right. All of my tests have also been negative, but my Rheumy has told me that that is the case in about 50% of Sjogren's patients. I wasn't diagnosed until Nov of 2011, so at that time I didn't have that information to pass onto the Dermatologist. It may be worth your checking into though. I do get some hand pain periodically but nothing significant. I also get a lot of other rashes and have problems with hair loss. My Rhemy tell me that Sjogres symptoms vary widely from person to person and can be "all over the board"

Hope some of this helps. I wish you the best.

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



boobootwo (8), luca689 (7), ladybud (4), quincy (4), dltt48 (3), owllover99 (3), Knot (3), Fantine (2), MsMarty (2), Beerosie (2)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:56 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!